Other

FDA Compounding Risk Alert Warns of Dosing Errors, Confusion with the Labeled Strength Expression for Certain Compounded Injectable Products

The U.S. Food and Drug Administration has received reports of dosing errors and confusion with the labeled strength expression for certain compounded injectable products. Conventional manufacturers label their injectable products with the strength per total volume as the primary and prominent expression of strength on the label, whereas some compounders label their injectable products differently. The case reports illustrate how differences in the product labels of conventional manufacturers and compounders may lead to dosing errors. 

The alert references two ISMP newsletter issues related to this topic.

More News

Healthcare Leaders Urged to Avoid Severity Bias, Establish Just Culture In the wake of recent criminal charges being filed against a registered nurse in Tennessee who was involved in a fatal medication error, the Institute for Safe Medication Practices (ISMP) is emphasizing that the focus should be